MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recv2624 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported picc rn observed leaking from the picc insertion site.It was reported the clinician pulled the catheter and could see that it had split open around the 7cm mark.Also reported that the 8cm mark was missing/ not visible.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a split in the catheter is confirmed and was determined to be use related.One 4 fr single lumen powerpicc solo was returned for evaluation.An initial visual observation showed use residue on the returned sample.A circumferential split was observed in the catheter near the 7 cm depth marker.Some of the depth markers near and proximal the split were observed to be worn and faded.A microscopic observation revealed the edges of the split to be mostly straight with a rough surface texture.Whitening of the catheter material was observed at the corners of the split.An indentation was observed in the catheter at the 7 cm depth marker.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8418581
Report Number3006260740-2019-00560
Device Sequence Number11211578
Product Code LJS
UDI-Device Identifier00801741034503
UDI-Public(01)00801741034503
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1194108
Device Lot NumberRECV2624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1